Wednesday, July 20, 2005
It was a couple of weeks after the trip to the high school - the Depakote had begun to help David's mood swings and he was struggling to catch up on his school work - it just didn't seem to be coming as easy as it always had in the past and his anxiety was still apparent - he would rather work on his own rather than have to walk into the school to be tutored by his teacher's, even in after school hours. The principal suggested that the teachers would be happy to come to the house once a week, but David was nervous about this as well - I believe he was embarrassed that he had not been able to keep up with the class. But since the mood swings had begun to diminish I had hope that with time he would begin to become less anxious. However, stability was not yet meant to be - when we went back to the psychiatrist he went over the blood work that he had ordered the week before - he was very concerned - Depakote can on rare occasions harm the liver and David's liver levels, instead of being in the double digits were in the hundreds. The psychiatrist ordered him to immediately begin to taper off the Depakote and to cut back on the Risperdal and the Zoloft - he ordered another test for a few days after the last dose of Depakote and a return appointment - I drove home sick at my stomach - David tried to act like he wasn't worried, but glancing over to find that he was gnawing on his fingernails, I knew he was - I felt like crying just looking at him - he must be wandering "what next" and I worried not only for the health of his liver - but also the health of his mind - how far would this set him back - would the mood swings return - the depression - the voices? It seemed that he had finally begun the long climb back and now we were crashing back down the mountain. As I was to find out soon I had good reason to worry. To be Cont.
Posted by alegre at 6:34 AM